Connecticut, 2012

Heavy Snow and Winter Weather in Connecticut, November 7 to 8, 2012

November 7 to 8, 2012 · NWS BOX · 3 events in 3 counties and zones

Low pressure moved up the east coast spreading snow, rain, and wind across southern New England. Cloudy skies coupled with evaporational cooling to keep temperatures cooler than expected which resulted in snow spread across all but the south coasts of RI and MA as well as portions of southeastern MA.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure moved up the east coast spreading snow, rain, and wind across southern New England. Cloudy skies coupled with evaporational cooling to keep temperatures cooler than expected which resulted in snow spread across all but the south coasts of RI and MA as well as portions of southeastern MA. This in turn resulted in higher snow accumulations across much of southern New England. In Connecticut, accumulations ranged from two to nine inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 7, 10:35 AM EST, 25 minutes earlier.

Area forecast discussion, Nov 7, 10:35 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EST WED NOV 7 2012

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL BRING A PERIOD OF STRONG/DAMAGING
WINDS TO PORTIONS OF THE REGION TODAY INTO TONIGHT. A PERIOD OF
ACCUMULATING SNOW AND ICE IS EXPECTED ACROSS THE INTERIOR...WITH
MAINLY RAIN ALONG THE COAST. THEREAFTER...HIGH PRESSURE THEN
BUILDS INTO REGION TOWARDS THIS WEEKEND WITH DRY WEATHER AND
MODERATING TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...

MADE SIGNIFICANT CHANGES TO TEMPERATURES FOR THIS AFTERNOON AND
EVENING. LOW DEW POINTS INDICATE THERE WILL BE SOME EVAPORATIVE
COOLING AS THE PRECIPITATION ARRIVES THIS AFTERNOON AND EVENING.
WHAT THIS MEANS IS A GREATER PROBABILITY OF PRECIPITATION STAYING
ALL AS SNOW ACROSS THE INTERIOR. NO CHANGES TO THE EXPECTED
SNOWFALL ACCUMULATIONS WITH THE HEAVIEST PRECIPITATION STILL
EXPECTED TO BE ACROSS EASTERN MA AND PORTIONS OF RI...WHERE IT
SHOULD FALL PRIMARILY AS RAIN. NO REAL CHANGES TO THE TIMING OF
PRECIPITATION ONSET JUST YET. WILL EVALUATE THIS FURTHER FOR THE
EARLY AFTERNOON UPDATE. A LOT OF DRY AIR AT THE SURFACE TO
OVERCOME THOUGH.

NORTHEAST WINDS HAVE ALREADY STARTED TO RAMP UP. NO CHANGES TO THE
WIND ADVISORIES AND HIGH WIND WARNINGS AT THIS TIME.

PREVIOUS DISCUSSION...

***ACCUMULATING SNOW AND PERHAPS A LIGHT GLAZE OF ICE ARE EXPECTED
LATER TODAY AND TONIGHT ACROSS INTERIOR SOUTHERN NEW ENGLAND***

THERE STILL REMAINS UNCERTAINTY AS TO HOW MUCH PRECIPITATION WE
RECEIVE LATER TODAY AND TONIGHT...ALONG WITH PRECIPITATION TYPE AND
INTENSITY. ITS ALWAYS TRICKY WHEN THE THERMAL PROFILES ARE
MARGINAL...AND IN THIS CASE THERE IS ALSO DISAGREEMENT IN THE
MODEL QPF WHICH MAKES IT EVEN MORE COMPLEX. NONETHELESS...WE ARE
CONFIDENT THAT MUCH OF THE INTERIOR WILL SEE A PERIOD OF SNOW
LATER TODAY AND TONIGHT AND THEN PERHAPS SOME LIGHT FREEZING
RAIN/DRIZZLE.

THE PRECIPITATION SHOULD ARRIVE SOUTH OF THE MA PIKE BY EARLY
AFTERNOON...AND THEN MOVE NORTHWARD INTO SOUTHERN NH BY LATE
AFTERNOON/EARLY EVENING. BASED ON THERMAL PROFILES/SOUNDINGS AND
DRY/COLD AIR IN PLACE...EXPECT PRECIP TO MAINLY BE IN THE FORM OF
SNOW ACROSS MOST OF THE INTERIOR. IT PROBABLY WILL BE WARM ENOUGH
FOR MAINLY RAIN ALONG THE COASTAL PLAIN...BUT CAN/T RULE OUT SOME
WET SNOW FLAKES MIXING IN FOR A TIME IF PRECIPITATION COMES DOWN
HARD ENOUGH. THERE IS A LOW PROBABILITY THAT A FEW LOCATIONS COULD
GET A SLUSHY INCH IF TEMPS CAN BRIEFLY WET BULB DURING A PERIOD OF
HEAVIER PRECIPITATION.

THE MAIN CONCERN IS ACROSS THE INTERIOR FOR SOME ACCUMULATIONS.  THE
QUESTION IS DO WE GET A FEW HOURS OF VERY GOOD MID LEVEL LIFT THAT
WOULD BRING MOST OF THE ACCUMULATIONS. THERE ARE SOME MIXED
SIGNALS IN THE MODEL DATA...BUT SOME INDICATIONS THAT MAY OCCUR
FOR AT LEAST A SHORT TIME. IN ADDITION...WARMING MID LEVEL TEMPS
ALONG WITH SOME MID LEVEL DRYING WILL EVENTUALLY TURN MOST OF THE
PRECIPITATION TO RAIN AND SOME LIGHT FREEZING RAIN/DRIZZLE. THERE
IS SOME PRETTY DRY LOW LEVEL COLD AIR...SO MANY LOCATIONS MAY FALL
BELOW FREEZING WHEN PRECIPITATION DEVELOPS EVEN IN THE LOWER
ELEVATIONS.

GIVEN THE AMOUNT OF LOW LEVEL COLD AIR AVAILABLE...ALONG WITH SOME
SIGNALS FOR A PERIOD OF LIGHT FREEZING RAIN WILL ISSUE A WINTER
WEATHER ADVISORY FOR MUCH OF THE INTERIOR. WILL GO WITH THE
POTENTIAL FOR 1 TO 4 INCHES OF SNOW WITH THE POTENTIAL FOR A LIGHT
GLAZE ON TOP OF THAT LATER TONIGHT. THE BEST CHANCE FOR THE HIGHER
AMOUNTS WILL BE ACROSS THE HIGHER TERRAIN...PERHAPS ALONG THE EAST
SLOPES OF THE MONADNOCKS/BERKSHIRES AND WORCESTER HILLS WITH A BIT
OF UPSLOPE FLOW.

THE OTHER CONCERN WILL BE STRONG TO DAMAGING WINDS ESPECIALLY ACROSS
THE SOUTHEAST NEW ENGLAND COAST. BUFKIT SOUNDINGS IN VERY GOOD
AGREEMENT IN SHOWING NORTHEAST WIND GUSTS OF 50 TO 60 MPH ALONG
THE SOUTHEAST NEW ENGLAND COAST. ITS POSSIBLE THAT A FEW LOCATIONS
ALONG THE CAPE/ISLANDS SEE WINDS BRIEFLY GUST OVER 60 MPH. THIS
MAY LEAD TO SOME DOWNED TREES AND ISOLATED TO SCATTERED POWER
OUTAGES. FURTHER INLAND AND ALONG THE EASTERN MA COAST...WINDS
WON/T BE QUITE AS STRONG BUT BUFKIT SOUNDINGS STILL SUPPORT WIND
ADVISORY CRITERIA. THEREFORE...HAVE EXPANDED WIND ADVISORY INTO
CENTRAL MA AND NORTHERN CT.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
HIGHLIGHTS:

* LIGHT ICING POSSIBLE FOR THE THURSDAY MORNING COMMUTE
* BLUSTERY N/NELY FLOW ACROSS ERN NEW ENGLAND AND HIGHER TERRAIN
  THURS

MODEL DISCUSSION...
WHILE SOME SUBTLE DIFFERENCES CONCERNING THE EVOLUTION OF THURSDAYS
OCCLUDING LOW IN PROXIMITY OF THE 40N/70W BENCHMARK...THERE IS GOOD
AGREEMENT BETWEEN THE 07/0Z GFS AND 06/12Z ECMWF. THE DETERMINISTIC
GUIDANCE IS CLOSE IN UNIFORMITY TO H850-700/H850-1000 THICKNESSES
THURSDAY...WITH THE INTRUSION OF MID-LVL WARM/DRY AIR ASSOC WITH THE
OCCLUSION...AND LOW PRES STACKING AS SHALLOW SFC-LYR COLD AIR /NO
COOLER THAN -10C/ REMAINS IN PLACE. BOTH MODELS AGREE THAT THERE
WILL BE A PERIOD DURING THURSDAY MORNING OF LIGHT FREEZING RAIN
PRIOR TO CHANGING OVER TO PLAIN RAIN.

THURSDAY INTO THURSDAY NIGHT...
WITH THE OFFSHORE OCCLUSION IN PROXIMITY OF THE 40N/70W BENCHMARK...
WARMER AND DRIER AIR WRAPS WITHIN THE STACKING LOW PRES COLUMN. LESS
ICE IS PRESENT WITHIN THE BETTER DENDRITIC GROWTH ZONE RGN /-12 TO
-18C/ AS SHALLOW COLD AIR REMAINS TRAPPED AT THE SFC CONSEQUENTIAL
OF A STRONG LOW-LVL INVERSION /WARM-DRY CONVEYOR BELT LOWERING WITH
TIME WITH A STRONG WARM LAYER BETWEEN H9-7/. ANTICIPATING A BRIEF
PERIOD OF FREEZING RAIN/DRIZZLE WEST OF THE I-95 CORRIDOR WHERE WET
BULB TEMPS ARE AT OR BELOW FREEZING...MOST IMPORTANTLY AROUND
MIDNIGHT THURSDAY INTO THE MORNING COMMUTE. LIGHT ACCUMULATIONS UP
TO A TENTH OF AN INCH ANTICIPATED PRIOR TO CHANGING OVER TO PLAIN
RAIN. GRADUAL CLEARING OF CLOUDS AND SHOWERS W TO E OVRNGT UNDER
W/NW FLOW WITH THE INITIAL INTRUSION OF COOLER AND DRIER AIR.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGHLIGHTS...

* QUIET WX INTO THE MIDWEEK
* COLD FRONT ACROSS THE REGION AROUND THE MIDWEEK

FRIDAY INTO MONDAY...
HIGH PRES IN CONTROL. INITIALLY FRIDAY INTO SATURDAY...MUCH COOLER
AND DRIER AIR REMAINS IN CONTROL UNDER W/NWLY FLOW. LOOKING AT TEMPS
WHICH WILL RANGE AT OR BELOW NORMAL VALUES FOR THIS TIME OF YEAR
/NORMAL IS MID 50S HIGHS...LOW 40S FOR LOWS/. FOR SATURDAY NIGHT
INTO SUNDAY...A WEAK WARM FRONT WILL LIFT THRU THE RGN WITH CLOUDS.
ANTICIPATE IN WAKE OF THE WARM FRONT FOR RETURN SLY FLOW INTO MONDAY
ALLOWING TEMPS TO QUICKLY REBOUND TO NEAR-NORMAL TO ABOVE-NORMAL
/MAX TEMPS INTO THE 60S FOR MONDAY/.

TUESDAY INTO WEDNESDAY...
WHILE SOME VARIABILITY ON TIMING...BOTH THE ECMWF/GFS IN GOOD
AGREEMENT ON A SWEEPING COLD FRONT ACROSS THE REGION. IT APPEARS A
MAJORITY OF PRECIP WILL BE LIQUID-FORM WITH COOLER AND DRIER AIR
BUILDING FROM THE REAR. APPEARS ACCUMULATIONS WILL BE LIGHT WITH THE
MAJORITY OF DEEP-LYR FORCING TRANSLATING THRU THE ST LAWRENCE RIVER
VLY.

THURSDAY INTO NEXT WEEKEND...
INITIAL THINKING IS FOR COOLER AND DRIER AIR TO HOLD IN PLACE IN
ASSOC WITH LINGERING HIGH PRES GRADUALLY PUSHING EAST.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...
LOW TO MODERATE CONFIDENCE CONCERNING PRECIPITATION TYPE AND
INTENSITY /AS WELL AS ACCOMPANYING VSBYS/. CONDITIONS TO
DETERIORATE S TO N THRU THE DAY. LOW VFR/MVFR CIGS HAVE ARRIVED
FASTER THAN PREVIOUSLY FORECAST. ADJUSTED ALL TERMINALS ALREADY
WITH THE UPDATED TIMING.  MODERATE CONFIDENCE RAIN WILL IMPACT SE
TERMINALS...WHEREAS A WINTRY MIX WILL IMPACT INTERIOR TERMINALS
/INITIALLY AS SNOW WITH IFR VSBY IMPACTS...PSBLY MIXED WITH
RAIN...CHANGING TO FZRA LATE TONIGHT INTO THURS MORN/. LINE OF
DELINEATION REMAINS UNCERTAIN...BUT WEST OF THE I-95 CORRIDOR IS A
GOOD FIRST-GUESS.

MODERATE CONFIDENCE CONCERNING STRONG NE FLOW WITH GUSTS UP TO 50
KTS IMPACTING THE CAPE AND ISLANDS...AROUND 40 KTS FOR INTERIOR
TERMINALS.

MODERATE CONFIDENCE OF MVFR-IFR CIGS. CAN NOT RULE OUT LIFR CIGS
ACROSS SE TERMINALS AND WHERE ANY TERMINALS MAY BE IMPACTED BY +SN
RESULTING IN REDUCTION IN VV/S.

KBOS TAF...MODERATE CONFIDENCE. CAN NOT RULE OUT THE POSSIBILITY
OF SOME WET SNOWFLAKES. WHILE EXACT TIMING OF SPECIFICS STILL HAS
AN UNDERLYING LEVEL OF UNCERTAINTY...EXPECT STRONG NE FLOW TO
IMPACT THE TERMINAL.

KBDL TAF...MODERATE CONFIDENCE. INITIALLY SNOW INTO MIDDAY...
CLOSER TO MIDNIGHT THERE SHOULD BE A TRANSITION TO FZRA. WHILE
LIGHT IN NATURE...CAN NOT RULE OUT THE POTENTIAL FOR ONE-TENTH OF
AN INCH OF ICE ACCRETION INTO THURS MORN.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...MODERATE CONFIDENCE.
MVFR/VFR CIGS AS LOW PRES MOVES E. GUSTY N/NE WINDS AROUND 25-30
KTS. A MIX OF SCT -SHRA/FZRA WILL IMPACT INTERIOR TERMINALS W OF THE
I-95 CORRIDOR...ESPECIALLY DURING THE MORNING HRS...WITH ALL POINTS
E REMAINING -SHRA. MAY SEE SOME TEMPO MVFR VSBY RESTRICTIONS.
CONDITIONS GRADUALLY IMPROVE VFR INTO THE EVNG PD WITH -SHRA MOVING
OFFSHORE AND CIGS LIFTING.

FRIDAY INTO THE WEEKEND...MODERATE CONFIDENCE.
N/NW WINDS BECOMING LGT/VRB WITH HIGH PRES BUILDING ACROSS THE
TERMINALS. MID-UPR LVL CLOUDS. VFR.

&&

.MARINE...
HIGH CONFIDENCE THROUGH TONIGHT.

A DANGEROUS STORM FOR MARINERS WILL AFFECT OUR WATERS TODAY AND
TONIGHT. HIGH PRESSURE OVER EASTERN CANADA AND INTENSIFYING
COASTAL LOW PRESSURE WILL RESULT IN VERY STRONG NORTHEAST WINDS
TODAY AND INTO TONIGHT. STORM WARNINGS POSTED FOR MOST OF THE
WATERS...WHERE WE EXPECT WIND GUSTS OF 45 TO 55 KNOTS. THIS WILL
RESULT IN SEAS RAPIDLY BUILDING TO AROUND 20 FEET ACROSS THE
OUTER-WATERS. MARINERS SHOULD DELAY TRAVEL AND RETURN TO PORT
IMMEDIATELY.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
GALE FORCE N/NELY WINDS WILL PERSIST FOR A MAJORITY OF THE PERIOD AS
A STRONG AREA OF LOW PRES MOVES EASTWARD. ANTICIPATE SEAS EXCEEDING
10 FT ACROSS ALL WATERS...GRADUALLY DIMINISHING W TO E. SHOWERS
EXPECTED AS WELL WHICH MAY LEAD TO SOME MINOR VSBY RESTRICTIONS ON
THE WATERS.

FRIDAY INTO FRIDAY NIGHT...
WINDS BACK OUT OF THE W/NW WITH GUSTS EXCEEDING 25 KTS DURING THE
DAY FRIDAY...DIMINISHING OVRNGT AS HIGH PRES SETTLES ACROSS THE
WATERS.

WEEKEND...
LIGHT AND VARIABLE WINDS GRADUALLY VEERING OUT OF THE S AS HIGH PRES
BUILDS ACROSS AND THEN TO THE EAST OF THE WATERS. WINDS AND SEAS
SHOULD BE BELOW SMALL CRAFT ADV CRITERIA.

&&

.TIDES/COASTAL FLOODING...
WE ARE FORTUNATE THAT ASTRONOMICAL HIGH TIDES ARE RATHER LOW TODAY
INTO THIS EVENING. HOWEVER...GIVEN THE STRONG NORTHEAST WINDS AND
RAPIDLY BUILDING SEAS...STILL EXPECT TO SEE SOME MINOR COASTAL
FLOODING AND BEACH EROSION. HIGH TIDE OCCURS EARLY THIS AFTERNOON
ALONG THE SOUTH COAST AND THEN THE EASTERN MA COAST LATE THIS
AFTERNOON/EVENING. WE ARE MORE CONCERNED ABOUT THE EASTERN MA
COAST...WHERE A 2 TO 3 FOOT STORM SURGE AND 20 FOOT SEAS OFFSHORE
SHOULD YIELD AREAS OF MINOR COASTAL FLOODING. CONFIDENCE IS NOT AS
HIGH ALONG THE SOUTH COAST...BUT GIVEN STRONG NORTH EAST WINDS AND
THE DAMAGE DONE BY SANDY LAST WEEK THERE MAY BE POCKETS OF MINOR
COASTAL FLOODING. THEREFORE...HAVE HOISTED COASTAL FLOOD
ADVISORIES FOR THESE HIGH TIDE CYCLES ALONG BOTH COASTS.

THERE IS A LOW PROBABILITY THAT WE MAY SEE POCKETS OF MODERATE
COASTAL FLOODING ALONG THE EASTERN MA COAST. WE NEED NEED A 3+
FOOT STORM SURGE TO DO THAT...BUT LATER SHIFTS WILL HAVE TO
MONITOR IN CASE WE NEED TO UPGRADE.

THERE IS ANOTHER LOW ASTRONOMICAL HIGH TIDE TOWARD DAYBREAK
THURSDAY...BUT THINK THAT SURGE VALUES WILL ONLY BE ON THE ORDER OF
1 TO 1.5 FOOT. DO NOT THINK THOSE VALUES WILL DO MUCH OTHER THAN
RESULT IN SOME BEACH EROSION IN AREAS THAT WERE HARD HIT BY SANDY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR CTZ002>004.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR MAZ002>004-008>012-026.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR MAZ020>024.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     MAZ020-021-023.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR MAZ004>007-012>019-
     026.
     COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
     THIS EVENING FOR MAZ007-015-016-019-022-024.
NH...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR NHZ011-012-015.
RI...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR RIZ001.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR RIZ006>008.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     RIZ006>008.
     WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR RIZ001>005.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ231>237-250-251-
     254>256.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ230.

&&

SYNOPSIS...FRANK/SIPPRELL
NEAR TERM...BELK/FRANK/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...SIPPRELL
AVIATION...BELK/FRANK/SIPPRELL
MARINE...FRANK/SIPPRELL
TIDES/COASTAL FLOODING...FRANK
Hazardous weather outlook, Nov 7, 3:58 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EST WED NOV 7 2012

MAZ020-021-RIZ006>008-080900-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
358 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THERE IS LOW CONFIDENCE FOR CONTINUED WIND ADVISORIES
ACROSS SOUTHEAST NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

MAZ007-015-016-019-080900-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
358 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THERE IS LOW CONFIDENCE FOR CONTINUED WIND ADVISORIES
ACROSS SOUTHEAST NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

MAZ005-006-013-014-017-018-RIZ002>005-080900-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
358 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THERE IS LOW CONFIDENCE FOR CONTINUED WIND ADVISORIES
ACROSS SOUTHEAST NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

CTZ002>004-MAZ004-012-026-RIZ001-080900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
358 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

MAZ002-003-008>011-NHZ011-012-015-080900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
358 AM EST WED NOV 7 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

MAZ022-024-080900-
BARNSTABLE MA-NANTUCKET MA-
358 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THERE IS LOW CONFIDENCE FOR CONTINUED WIND ADVISORIES
ACROSS SOUTHEAST NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

MAZ023-080900-
DUKES MA-
358 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...THERE IS LOW CONFIDENCE FOR CONTINUED WIND ADVISORIES
ACROSS SOUTHEAST NEW ENGLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

ANZ231>237-250-251-254>256-080900-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 AM EST WED NOV 7 2012

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY INTO THURSDAY NIGHT...THERE IS HIGH CONFIDENCE FOR NORTH-
NORTHWEST GALE FORCE WINDS ACROSS ALL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

ANZ230-080900-
BOSTON HARBOR-
358 AM EST WED NOV 7 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY INTO THURSDAY NIGHT...THERE IS HIGH CONFIDENCE FOR NORTH-
NORTHWEST GALE FORCE WINDS ACROSS ALL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THURSDAY.

SIPPRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow, 1 winter weather. Local standard time, as filed.

Heavy Snow, Hartford

When
November 7, 11:00 AM EST to November 8, 9:00 AM EST
Where
Hartford forecast zone
Reported by
Amateur Radio
Coordinates
41.819, -72.572 (the zone’s center; the record gives no point)

Anywhere from two to nine inches of snow fell across Hartford County.

Heavy Snow, Tolland

When
November 7, 2:00 PM EST to November 8, 8:00 AM EST
Where
Tolland forecast zone
Reported by
Amateur Radio

Four to nine inches of snow fell across Tolland County.

Winter Weather, Windham

When
November 7, 3:00 PM EST to November 8, 7:44 AM EST
Where
Windham forecast zone
Reported by
Amateur Radio
Coordinates
41.827, -71.977 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419203, 419204, 419205.